Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 213, NWS Jackson, MS

April 4, 2001Jasper County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 4, 2001, 11:13 PM CDT for Jasper County, Smith County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 4, 2001, 11:13 PM CDT (04:13 UTC)
Expired
Apr 5, 2001, 12:15 AM CDT
In force
62 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Jasper County, MS, Smith County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1845 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1845 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
1.3
Supercell composite
11.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 050415
SVRJAN
MSC061-129-050515-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1113 PM CDT WED APR 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SMITH COUNTY IN CENTRAL MISSISSIPPI
  JASPER COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 1215 AM CDT

* AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 12 MILES NORTH OF BAY SPRINGS
  TO 7 MILES NORTH OF RALEIGH...OR FROM 8 MILES SOUTHEAST OF NEWTON
  TO 16 MILES SOUTH OF FOREST...MOVING SOUTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL...
  BE NEAR TAYLORSVILLE AT 1125 PM CDT
  BE NEAR BAY SPRINGS AT 1145 PM CDT

HAIL TO THE SIZE OF DIMES...DAMAGING WINDS AND TORRENTIAL RAIN
ARE EXPECTED WITH THIS LINE OF STORMS. TAKE COVER IN 
A SUBSTANTIAL SHELTER NOW 

LAT...LON 3222 8966 3181 8953 3185 8896 3223 8898

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 10:30 PM CDT, 43 minutes earlier.

Area forecast discussion, Apr 4, 10:30 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1030 PM CDT WED APR 4 2001

BACK-BUILDING MESOSCALE COVECTIVE SYSTEM IS SLOWLY WANING WITH LOSS
OF DAYTIME HEATING...BUT CONTINUES NONETHELESS TO BRING SHOWERS AND
THUNDERSTORMS TO MUCH OF CENTRAL AND EAST CENTRAL MS. KJAN/KGWX
RADAR ESTIMATES NEAR 10 INCH RAINFALL AMOUNTS...AND GAGE REPORTS ARE
COMING IN OF UP TO 10 INCHES OF RAIN SINCE THIS AFTERNOON...OVER
PORTIONS OF THE UPPER PEARL RIVER BASIN. HAVE UPDATED ZONES TO
REFLECT DECREASING RADAR REFLECTIVITY TRENDS AND DIMINISHED SEVERE
TSTM THREAT. HOWEVER...SATELLITE IMAGERY LOOP TRENDS INDICATE MCS
CONTINUES TO REBUILD SOUTHWARD INTO HIGHER THETAE AIR...SO WILL
KEEP HIGH CHANCE/LIKELY POPS GOING FOR MUCH OF CNTRL/SERN MS ZONES.
ADDITIONAL RAINFALL TONIGHT IS NOT EXPECTED TO BE HEAVY OVER
FLOODED AREAS PREVIOUSLY MENTIONED. NEW ETA INDICATES POTENTIAL FOR
REDEVELOPMENT THURSDAY...BUT MID LEVEL RIDGING SHOULD INDUCE
STRONGER CAP.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

43

In the hours before

Local storm report, Apr 4, 7:24 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
724 PM CDT WED APR 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0520 PM    DURANT                    MS   1.00 INCH HAIL
04/04/01   HOLMES                         REPORTED BY SPOTTERS IN
                                          DURANT.

0530 PM    EDINBURG                  MS   FLOOD
04/04/01   LEAKE                          SEVERAL ROADS WASHED
                                          OUT IN THE NORTHEAST
                                          PART OF THE COUNTY 							  REPORTED BY
					  EMERGENCY MANAGEMENT.

0700 PM                              MS   FLOOD
04/04/01   NESHOBA                        FLOODING IN THE CITY OF
                                          PHILADELPHIA AND
                                          THROUGHOUT THE COUNTY
					  REPORTED BY EMERGENCY
				          MANAGEMENT.

0700 PM                              MS   FLOOD
04/04/01   ATTALA                         HWY 12 CLOSED DUE TO
                                          TORRENTIAL RAINFALL
                                          AND FLOODING REPORTED
				          BY EMERGENCY MANAGEMENT.

0700 PM                              MS   FLOOD
04/04/01   NESHOBA                        EMERGENCY MANAGEMENT
                                          INDICATES 22 ROADS
                                          CLOSED DUE TO FLOODING
					  REPORTED BY MEMA.

0700 PM    EDINBURG                  MS   FLOOD
04/04/01   LEAKE                          MOBILE HOME FLOODED
				          REPORTED BY EMERGENCY
					  MANAGEMENT.
Special weather statement, Apr 4, 7:35 PM CDT, 3 hours 38 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-061200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
735 PM CDT WED APR 04 2001

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF A
BELZONI TO DEKALB LINE...AND NORTHEAST OF A JACKSON TO RALEIGH TO
LAUREL LINE. NON-SEVERE THUNDERSTORMS ARE POSSIBLE NORTHEAST OF A
RAYVILLE LOUISIANA...TO BROOKHAVEN MISSISSIPPI LINE. THE PRIMARY
SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WIND.

AN UPPER LEVEL DISTURBANCE AND A SOUTHWARD MOVING COLD FRONT WILL
COMBINE TO ENHANCE THUNDERSTORM DEVELOPMENT...PARTICULARLY OVER
EASTERN MISSISSIPPI.

...FLOODING...
FLOODING RAINS WILL CONTINUE OVER PORTIONS OF CENTRAL AND EAST
CENTRAL MISSISSIPPI THROUGH THE EARLY EVENING HOURS...ESPECIALLY IN
THE AREA FROM LEXINGTON AND CANTON...EASTWARD TO DEKALB AND MERIDIAN.
LOCALIZED HEAVY RAIN AND PONDING OF WATER IS POSSIBLE TO THE EAST OF
A BELZONI TO JACKSON LINE.

ADDITIONAL RAINFALL OF ONE TO TWO INCHES WILL BE POSSIBLE BEFORE
THUNDERSTORMS AND HEAVY RAIN DIMINISH LATER THIS EVENING.

MAJOR FLOODING HAS BEEN REPORTED IN THE KOSCIUSKO TO PHILADELPHIA
AREA WITH UP TO NINE INCHES OF RAINFALL REPORTED. PERSONS SHOULD BE
ALERT FOR RAPIDLY RISING WATER AND SEEK HIGHER GROUND IF THREATENED.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Local storm report, Apr 4, 8:21 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CDT WED APR 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0722 PM    DECATUR                   MS   1.75 INCH HAIL
04/05/01   NEWTON                         REPORTED BY CD OFFICE

0810 PM    KOSCIUSKO                 MS   FLOOD
04/05/01   ATTALA                         NUMEROUS HOMES
       (                                   FLOODED...REPORTED BY
                                          CD OFFICE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:34 PM CDTFlash Flood WarningJANLeake116 min
Apr 4, 8:21 PM CDTFlash Flood WarningJANHolmes4 hr
Apr 4, 8:51 PM CDTSevere Thunderstorm WarningJANClarke39 min
Apr 4, 9:20 PM CDTFlash Flood WarningJANAttala, Leake, Neshoba, Newton, Scott3 hr
Apr 4, 9:26 PM CDTSevere Thunderstorm WarningJANNewton, Scott49 min
Apr 4, 9:29 PM CDTSevere Thunderstorm WarningJANRankin16 min
Apr 4, 10:00 PM CDTSevere Thunderstorm WarningJANSmith60 min
Apr 4, 10:16 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith59 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.